MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch: unknown.A manufacturing record evaluation was performed for the finished device and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a laparoscopic gastric sleeve procedure, when doctor use the device, when firing the device blade cannot be retracted to its original position, so use manual retraction.Unknown if the procedure was delayed.Unknown if the procedure was completed successfully.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # r57887.Investigation summary: the analysis found that one ple60a device was returned with no apparent damage and with no cartridge reload present.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.Event could not be confirmed as the device opened and closed without any difficulties noted.Once the device completed the firing sequence the knife returned home as intended.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8663199
Report Number3005075853-2019-19313
Device Sequence Number2292930
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2021
Device Catalogue NumberPLE60A
Device Lot NumberR92A18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/12/2019
Patient Sequence Number1